25
May
11

Doctor’s comments

I got my blood work drawn yesterday after a wait of nearly two hours, then after waiting another hour to see the nurse I just gave up and left, asking the receptionist to have the nurse call me when she got a chance. They were short handed with someone in the lab out sick and many other patients were still waiting.

The nurse called me later in the afternoon, got a description of the foot and hand redness and four red skin blobs, said she’d ask the doctor and call me back shortly.

Which she did, to say the doctor wanted to see the redness for himself and to please come in early today, promising that I would not have to wait very long. I arrived back at Dr. Bajaj’s office at 8:30 this morning and saw him before 9:00. Much better! They apparently recruited some additional temporary staff.

He told me my blood work from yesterday was okay, no problems there, then examined my hands and arm and confirmed hand-foot syndrome. He explained the cause – Taxotere was reacting with some Adriamycin still in my system.

He said usually when the two medications are given more than two weeks apart this syndrome does not occur – and since my doses were separated by three weeks it was a bit unusual for me to have developed it, but not unheard of.

I asked what I could do to get rid of it. Nothing. I should use emollients on my hands and feet to prevent dryness and peeling and take Tylenol if needed for discomfort. Follow the listed recommendations (see below), such as no hot water on hands and feet, no pressure, no prolonged walking, etc.

I then asked, will it ever go away? Oh, yes, eventually, after my last Taxotere chemotherapy session – several months from now.

Well, that wasn’t what I wanted to hear at all. He reminded me again why I need the Taxotere and that all the side effects I’ve experienced can be managed, I just need to be patient. I patted his hand and assured him that I do know that and I’ll try.

He said he would look at my hands again next Tuesday (when my next Taxotere session is scheduled) and if the redness is bad, he might decrease the dosage a little.

One other new problem – my blood pressure has been up the last few days and was up again today both at home and at the doctor’s office. Dr. Bajaj listened to my heart and lungs, offered an EKG which I declined unless he thought I really needed one (he didn’t), and asked about my BP medication regimen. I reminded him that my BP had dropped considerably with the first round of chemotherapy so he had instructed me to take just half of my normal Tenormin tablet daily, which I had been doing, and until the last week or so it had been enough.

He suggested I return to my previous whole-tablet dose and keep a check on my BP regularly. (If that doesn’t control it well enough I can add back the second BP medication that I took before chemotherapy ever started.) I may schedule a follow-up appointment with Dr. Burnett to get her input on the BP medicines and be sure my regular medical records are up to date.

I also need to start speaking peace to all these areas, skin, blood pressure, etc. on a more consistent basis! After all, if the medications are in my system, it’s working to help “shrink, shrivel, die and disappear” any cancer cell that still exists.

Advertisements

1 Response to “Doctor’s comments”


  1. 1 Terry Motte
    May 31, 2011 at 8:37 pm

    Still praying for your healing.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s


Blog Stats

  • 2,623 hits

Bette’s Journal

Bette Cox 2010

Christ is the "Big C" in my life!

That was told to me by a good friend recently, and it's so very true.

Jesus says in John 10:10, "The thief comes only to steal and kill and destroy; I have come that they may have life, and have it to the full."

I believe Jesus. I hope you do too.

I have one request of other believers reading this journal:

Agree with me that the invader will shrink, shrivel, die and disappear from my body, whatever method the Lord uses to accomplish that.

Thanks in advance.

Advertisements

%d bloggers like this: